Drug InfoNet.com
Go
Ask the Expert
FAQ's
Drug Information
Disease Information
Health News
Health Info
Panel Registration
Healthcare Orgs
Medical Refs
Gov't Sites
Hospitals
Med Schools
Home
 
Special Offers

Drug Infonet provides drug and disease information for your healthcare needs. Visit our FAQ page to find answers to common health questions. Look on the Manufacturer Info page to link to pharmaceutical company pages. Click to Health Info and Health News for the latest in healthcare developments.

Drug Infonet brings this free resource to you so that you become a more informed consumer of healthcare.


Doctors' Answers to "Frequently Asked Questions" - Acid reflux disease


These comments are made for the purpose of discussion and should NOT be used as recommendations for or against therapies or other treatments. An indi vidual patient is always advised to consult their own physician.

[posted 08/15/1999]
Question: For years I have had exteme heartburn and have had difficultiy hold food down. My doctor receintly gave me prilosec to try. It was effective beyone belief. My medical provider provided me with a subsitute drug named prevacid. When I questioned this they indicated it was an equivlant medication cleared by my doctor (I quess they forgot to include me in their discussion).

My question: After taking the prevacid, I noticed that I am experiencing craps, and dirhera. I am often very tired, feeling worn out. Are these side effects of the medication? If so, are they the same with Prilosec? Is there a way to balance both the heartburn and dirhera?

Thank you.

Answer: Either of these drugs can cause diarrhea, probably the most common complaint of patients. If one does and the other doesn't, I'll go with the one without the diarrhea. However, I suspect you'll have it with either. Fiber helps in some cases and occasionally Immodium or Lomotil is necessary.

[posted 08/11/1999]
Question: is stomic acid acidic

Answer: Yes.

[posted 08/5/1999]
Question: I have been taking Prevacid for 6-8 months and wondering
of the long term side-affects or risks in taking this
medication indefinetly. Would it typically be effective
if I went to taking it once every other day? How about a
smaller dose? I am concerned that morning stomach cramps
and morning diarea that I have been having the last several
weeks might be from the long term use of the Prevacid.
Thankyou



Answer: Don't appear to be any long term side effects found to date. Using it every other day would markedly decrease the effectiveness on the off day, using a smaller dosage would be a better option. The diarrhea is probably due to the Prevacid, but will go away when you stop the drug.

Back to Drug InfoNet Home Page.

Back to Doctor FAQ main page.







HON
FAQ Drug Info Disease Info Manufacturer Info Health Care News Health Info Become Panelist Health Care Orgs Medical References Government Sites Hospital Sites Medical Schools
Contact | Site Map | Search | Disclaimer | Mission Statement

© 1996-2005 DRUG INFONET, Inc. All rights reserved.